MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X562H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.What tissue was being sutured when the event occurred? no further information is available.Was additional dissection required in other organs/tissues other than the target tissue? no further information is available.Was there any change in the patient¿s post operative care due to the prolonged procedure? no further information is available.Was the needle retrieved during the same procedure? yes.Were x-rays taken to locate the needle? no further information is available.Was there any additional tissue damage as a result of searching for the needle? no further information is available.We were reported that the case did not become a serious injury.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic sacral hysterectomy on an unknown date and suture was used.During the procedure, when the surgeon tried to remove the needle from the laparoscope, the needle was detached from the suture in the trocar and fell into the abdominal cavity.The surgeon did not notice it when the suture was retrieved, and 4 to 5 minutes later, a scrub nurse noticed it.After that, the surgeon searched the abdominal cavity for several minutes and found the needle.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.No additional information was provided.

Brand Name
EB EXC GRN 30IN 3-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16157964
Report Number2210968-2023-00319
Device Sequence Number7507370
Product Code GAT
UDI-Device Identifier10705031057609
UDI-Public10705031057609
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberX562H
Device Catalogue NumberX562H
Device Lot NumberREMPLH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown